MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INTERLOCK-35; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION INTERLOCK-35; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 83786
Medical Device Problem Codes Difficult to Insert (1316); Premature Activation (1484)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/08/2022
Type of Reportable Event Malfunction
Event or Problem Description
Reportable based on device analysis completed on 10may2022.It was reported that the coil became stuck in the hub of the catheter and detached prematurely near the two-way stopcock.The target lesion was located in the internal iliac artery.A 12mmx20cm interlock-35 coil was selected for use.During the procedure, it was noted that the coil was stuck in the hub of the catheter and detached prematurely near the two-way stopcock.When the coil was recovered, it was noted that it was in a disconnected state inside the catheter.Only the coil was pulled out and the procedure was completed with a different device.No patient complications were reported.However, device analysis revealed that the interlocking arm was detached and there were missing fiber bundles.
 
Additional Manufacturer Narrative
(b)(6).Device evaluated by mfr: the device was returned for evaluation.Visual inspection revealed that the main coil and delivery wire arms were not interlocked.The twist lock of the introducer sheath had been opened.The introducer sheath was kinked.Blood was noticed inside the introducer sheath.The delivery wire was inspected, and no anomalies were noted.The coil was inspected, and it was found kinked and stretched.Microscopic inspection of the delivery wire revealed that the zap tip has a smooth surface.The interlocking arm was inspected, and no anomalies was noted.Microscopic inspection of the main coil revealed that the zap tip has a smooth surface.The interlocking arm was detached.Dimensional inspection of the delivery wire and main coil revealed that the components were within specification except the number of fiber bundles, which were only 16 out of 22-32.No other issues were identified during the product analysis.

Brand Name
INTERLOCK-35
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORK LIMITED
model farm road
cork
EI  
Manufacturer Contact
jay johnson
two scimed place
maple grove, MN 55311
7634942574
MDR Report Key14574784
Report Number2134265-2022-05926
Device Sequence Number20103104
Product Code KRD
UDI-Device Identifier08714729793175
UDI-Public08714729793175
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K133208
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/04/2023
Device Model Number83786
Device Catalogue Number83786
Device Lot Number0025160161
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/29/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/10/2022
Initial Report FDA Received Date06/02/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/05/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CATHETER - TODAI 1
Patient SexUnknown